NEED HELP with Amitriptyline

Discussion in 'Fibromyalgia Main Forum' started by gmom605, Apr 26, 2006.

  1. gmom605

    gmom605 New Member

    just went to see the rhumey and she gave me this med told her that i was no nervous and couldn`t sleep and she said for me to take amitriptyline 25 mg. 2x nightly.

    has anyone taken this med? and how do you feel?


    i`m taking gabpentin all ready 3xday 600 mg. but it

    doesn`t make me sleepy at all. i just need to sleep.

    when i do sleep i have real bad nightmares all night

    and wake up so tired,,thanks for your time,,,gmom,,,,
  2. sherri_baby

    sherri_baby New Member

    it did help me to sleep better but I am not sure what dose it was. I also remember I was still very tired the next day like it was hard to wear off.

    Good luck and God bless,
    Sherri
  3. Smiffy

    Smiffy Member

    Hope you sleep & feel less pain. I take 10mg every night, & find that any higher dose leaves me 'hungover' the next day. When I started, I used to cut a 10mg tablet in half. best wishes with this
  4. gmom605

    gmom605 New Member

    Thanks guys for your replys!

    i`ve been in so much pain that i can`t sleep but i`ll try this meds,tonight and i`ll let you what happens

    my sister took this med and she also felt so drousy

    during the day she couldn`t take it was so strong she

    even cut in half ,,but no she couldn`t handle it so she stopped taking it . right now i`m in so much pain

    in my legs and in my lower back,,,talk to you later,,,

    ,,,gmom,,,
  5. zerped

    zerped New Member

    At the treatment center where I worked, lots of the clients were taking amitryp.; as a sleeping pill. It was one of the first anti-depressants, and because of all the complaints over sleepiness, it was dropped when the SSRI's and so on came along.

    This is one of those meds where it can take several weeks to build up in your system enough to handle the chronic pain. When you stop taking it, however, it takes just a day or two to leave your system. When I didn't think I was getting any benefit (two years ago), I tapered off and did w/o for a while. It didn't take long for me to see how much it has helped. In addition to the pain, my fatigue was worse; even the brain fog.

    A lot of people here have reported unusual cravings for carbs and weight gain as a result. It's been impossible for me to lose the weight. If it didn't help so much with the other stuff, I'd go off of it. It's the one thing I can take that helps noticeably.



  6. lvjesus

    lvjesus Member

    when I was dx 2 years ago. I take 25mg at night. The first night it knocked me out and I was hung over all the next day.

    The doc said to cut it in half for a week then go up to a whole and that worked. I think I need to up the dosage now for sleep but am afraid to because of the potential for weight gain.

    I also take .5 mg of clonazapem (Konopin) and 3 mg of melatonin.

    Sonya
  7. wuki1

    wuki1 New Member

    with 10mg dose. I now sleep through the night and have no bad side-effects from it. I don't feel I've had any pain relief with this though. Maybe a higher dosage would help with pain but I am reluctant to do that.
  8. ABLUV

    ABLUV New Member

    amy for 10 years. Still sleep well. I started with 10mg; I recommend a low dose then add more if needed. You may feel hungover for a couple of weeks while your bod gets used to it. If drowsiness hangs on longer than that, try 5mg.

    Over the years I have increased to 50-60mg a nite; have been taking this dose for 5yrs. Sometimes the 50mg is too much; I can tell becuz its hard to stay awake the next day. So, depending on what I ate that day, and if my period is on, I can tell how much amy to take each nite. My doc wrote my prescrip to make room for flexibility. After 10yrs of the stuff, I can tell which dosage to take most of the time.

    Well I hope this helps you...
    Abluv
  9. jujubug

    jujubug New Member

    hello, i'm new to boards. i'd like to comment on the amitriptyline(elavil). i have taken it for app.5yrs. i noticed whenever the dose was changed(higher) i would feel light headed in the am. after taking it for a week or so, it went away. i think you just have to get used to it.yes, it helps with sleep,and yes, you can gain weight with it. i did. i finally got my rummy to prescribe wellbutrin. of course i'm now being tappered off the elavil. but...not sleeping again! so, the elavil does work. i was taking 75mg nightly.tomorrow i see my doc again and will tell him i'm not sleeping and the pain is bad.maybe someone can suggest what i could take to get my rest at nite?
  10. Cromwell

    Cromwell New Member

    I took 5mg as I am med sensitive. It really helped sleep and pain, but after a few days I began to feel very anxious and jittery. Meds can do this to me, and I think most people it would calm them.

    I would certainly try it. It is cheap and well tested having been out for 30 years.

    Love Anne C
  11. gmom605

    gmom605 New Member

    Well i took it last night ,,i took 2 tab.of 25mg each

    i slept ok ,,but i woke up with bad headache and my mouth

    dry like i had eaten cotton ,,,i really couldn`t wake up

    and felt awful, but i`ll try 1 tonight instead of 2.and my

    pain it was there but not as bad so wish me luck,Again!!!

    oh forgot ,,,i don`t remember if i had any nightmares!

    lol,,,,,,gmom,,,,

  12. gmom605

    gmom605 New Member

  13. babybella

    babybella New Member

    O.K. . . . Be careful with it. I've taken it for years. I am "supposed" to take 2 at night (100 mg. each) for sleep. It makes me goofy the next night. I also have Xanax, but if I take the Xanax there's no way I can two of those. They make you feel like you spinning. The first time I took two and Xanax, I absolutly could not see clear the next day.

    If they help you sleep, go for it girl. I HAVE GOT TO HAVE MY SLEEP. Just see how they are going to affect you after about 3 nights. You'll more than likely to know by then.

    Good Luck,

    Marilyn
  14. lvjesus

    lvjesus Member

    I had forgotten about the cotton mouth, but that is a side effect also. I know mine needs to be upped, but don't know if I will do it or not. I am going soon to the doctor and will ask him about it. It is the one med I take that no one is worried about addiction.

    I don't get dry mouth with it anymore either and the drowsiness in the morning does go away as your body gets used to it. And the nurse told me it takes awhile to work on the pain.

    Sonya
    [This Message was Edited on 04/28/2006]
  15. Jordane

    Jordane New Member

    I have been taking 2x25mg,at night also,for the pain.Have been for over a yr now.It helped.
    But now the pain is stronger,so I have to see the doc,see if I need to take more!!
    I also have nitemares,crazy dreams, still have them even with the meds.

    Hope the meds,work!!


  16. smiffy79

    smiffy79 New Member

    i have 50mg at bedtime. it helps with the sleep and to stay asleep.
    i slowly built up to 50mg over the years from 5mg
  17. thirkmom

    thirkmom New Member

    The first thing I noticed about this med is that I was hungry all the time and I started to gain weight, which freaked me out, because I had a gastric bypass over two years ago. With the pain meds I take I also got another side effect. I have a hard time starting urinating. I have to turn on a slow stream of warm water in the sink for inspiration. I've talked to 2 other people that have the same problem. It didn't help with pain or sleep so my Dr. put me on nortriptyline. I don't want to eat all of the time now but I have notice any difference and it has been a month now. LuAnn
  18. skyeone

    skyeone New Member

    My neurologist prescribed this to me, I took it for a few days and started to become rather angry and depressed. Found out that it's really an anti-depressant!!!

    You do not want to be taking anti-depressants when you're not depressed I'll tell you!

    I've had a similar reaction when my doc put me on Welbutrin, only then I became so depressed that I became suicidal (the dose was much higher and I had taken it for a few months whereas with the amitriptyline I only took for 3 days).

    I have found that before taking ANY meds prescribed to me, I do research on the med and make sure it's neither anti-depressant nor containing any form of Aspertame. Believe it or not, aspertame (sugar suplement for diabetics) causes brain tumors, siezures etc. So i'm very careful with meds.

    Talk to your doc, and find out all you need to know, if you're doc doesn't give satisfactory answers, google your meds! I did, and found out some interesting facts.

    Hope this helps if only a wee bit,
    Hugs,
    Skye
  19. ilovepink4

    ilovepink4 Member

    i can't remember the other side effects other than dry mouth and weight gain if i even look at the bottle!! i even gained on 10 mgs per night....i gain on lots of meds, though...
  20. gmom605

    gmom605 New Member

    Wow! Thanks Guys for all of your replys!

    you all have been great,, last night i took 1 instead

    of 2 and i still woke up with a real bad headache,and dry

    mouth, i felt awful all morning i was dragging my feet

    i felt like i still needed more sleep,but got in the

    shower and felt alittle better,,i`ll try half of one now

    and see what happens, yes i`m sleeping but wake up feeling

    terrible,,maybe this pill is not for me,,,,gmom,,,